MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to perforation by the inferior vena cava (ivc) filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.Additional information received per the medical records indicate that the patient has a history of chronic pulmonary embolism (pe).The filter was implanted via the patient's right side femoral access.Doppler was used to find the vein.A needle was passed into the vein.Fluoroscopic guidance was used to pass the guide wire through the needle well up into the ivc.Next an inferior venocavogram was taken.The patient had a very fast runoff.It took several runs to define the anatomy and make sure there were no clots in the cava.No clots were seen.The filter was passed up to the end of the catheter and the filter was deployed over the l# vertebral body area.The catheter was removed and pressure was maintained over the right groin.The patient tolerated the procedure well.Additional information received per the patient profile form (ppf) states that the patient experienced perforation of filter strut(s) outside the inferior vena cava (ivc).The patient became aware of the reported event approximately twelve years and three months after the index procedure.The patient continues to experience mental anguish (worry, grief) related to the filter.
 
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.Please note that this is the initial report for this product.Additional information is pending and will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation by the inferior vena cava (ivc) filter.The patient reported becoming aware of perforation of filter strut(s) outside the inferior vena cava (ivc) approximately twelve years and three months post implant.The patient also reported anxiety related to the filter.According to the medical record the indication for the filter implant was chronic pulmonary embolism.The filter was implant made via right femoral vein access and deployed at the l3 vertebral body area.The patient tolerated the procedure well.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The trapease ivc filter is indicated for permanent placement.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported event could not be confirmed or further clarified.Anxiety is an emotion characterized by an unpleasant state of inner turmoil, often accompanied by nervous behavior, somatic complaints, and rumination.The physiological symptoms of anxiety may include, but are not limited to neurological, respiratory, cardiac, muscular, and cutaneous.These symptoms of anxiety do not represent a device malfunction and may be related to underlying patient specific issues.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14162019
Report Number9616099-2022-05564
Device Sequence Number12201413
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2011
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot NumberR1108157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER; UNKNOWN DILATOR; UNKNOWN GUIDE WIRE; UNKNOWN NEEDLEUNKNOWN DILATORUNKNOWN SHEATHU; UNKNOWN SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age52 YR
Patient SexFemale
Patient RaceBlack Or African American